Advertisement

SeMA Journal

, Volume 76, Issue 1, pp 123–142 | Cite as

An approximate method for solution of nonlocal boundary value problems via Gaussian radial basis functions

  • M. Khaksarfard
  • Y. OrdokhaniEmail author
  • E. Babolian
Article
  • 30 Downloads

Abstract

In this paper, we convert the parabolic and hyperbolic partial differential equations with initial and integral boundary conditions into classical Dirichlet initial-boundary value problems. We use a new scheme to solve the nonlocal initial-boundary value problems using collocation points and approximating the solution using radial basis functions (RBFs). We introduce radial basis functions and a new operational matrix of derivative for Gaussian (GA) radial basis functions is employed to reduce the problem to a set of algebraic equations. The results of numerical experiments are presented and compared with the results of other methods to confirm the validity of this method.

Keywords

Nonlocal initial-boundary value problem Parabolic partial differential equations Hyperbolic partial differential equations Radial basis functions 

Mathematics Subject Classification

65M99 35K20 35L20 

References

  1. 1.
    Ang, W.T.: A numerical method for the wave equation subject to a non-local conservation condition. Appl. Numer. Math. 56, 1054–1060 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Atluri, S.N., Zhu, T.: New meshless local Petrov–Galerkin (MLPG) approach in computational mechanics. Comput. Mech. 22(2), 117–127 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Avazzadeh, Z., Hosseini, V.R., Chen, W.: Radial basis functions and FDM for solving fractional diffusion-wave equation. Iran. J. Sci. Technol. 38, 205–212 (2014)MathSciNetGoogle Scholar
  4. 4.
    Babuska, I., Melenk, J.: The partition of unity method. Int. J. Numer. Meth. Eng. 40, 727–758 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Beilin, S.A.: Existence of solutions for one-dimensional wave equations with nonlocal conditions. Electron. J. Differ. Equ. 76, 1–8 (2001)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Belytschko, T., Lu, Y.Y., Gu, L.: Element-free Galerkin methods. Int. J. Numer. Methods Eng. 37, 229–256 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Biazar, J., Hosami, M.: Two efficient approaches based on radial basis functions to nonlinear time-dependent partial differential equations. J. Math. Comput. Sci. 9, 1–11 (2014)CrossRefGoogle Scholar
  8. 8.
    Bougoffa, L., Rach, R.C.: Solving nonlocal initial-boundary value problems for linear and nonlinear parabolic and hyperbolic partial differential equations by the Adomian decomposition method. Appl. Math. Comput. 225, 50–61 (2013)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Bouziani, A.: On the solvability of parabolic and hyperbolic problems with a boundary integral condition. Int. J. Math. Math. Sci. 31, 201–213 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Bouziani, A.: Problemes aux limites pour certaines équations de type non classique du troisieme ordre. Bull. Class. Sci. Acad. R. Belg. 6, 215–221 (1995)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Caglar, H., Yilmaz, S.: A non-polynomial spline solution of the one-dimensional wave equation subject to an integral conservation condition. In: Proceedings of the 9th Wseas international conference on applied computer and applied computational science, Hangzhou (2010)Google Scholar
  12. 12.
    Dehghan, M.: A meshless method for numerical solution of the one-dimensional wave equation with an integral condition using radial basis functions. Numer. Algor. 52, 461–477 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Dehghan, M.: Numerical solution of a parabolic equation with non-local boundary specifications. Appl. Math. Comput. 145, 185–194 (2003)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Dehghan, M.: On the solution of an inital-boundary value problem that combines Neumann and integral condition for the wave equation. Numer. Methods Partial Differ. Equ. 21, 24–40 (2005)CrossRefzbMATHGoogle Scholar
  15. 15.
    Golbabai, A., Saeedi, A.: An investigation of radial basis function approximation methods with application in dynamic investment model. Iran. J. Sci. Technol. 39, 221–231 (2015)MathSciNetGoogle Scholar
  16. 16.
    Golberg, M.A.: Some recent results and proposals for the use of radial basis functions in the BEM. Eng. Anal. Bound. Element 23(4), 285–296 (1999)CrossRefzbMATHGoogle Scholar
  17. 17.
    Kadalbajoo, M.K., Kumar, A., Tripathi, L.: A radial basis functions based finite differences method for wave equation with an integral condition. Appl. Math. Comput. 253, 8–16 (2015)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Kreyszig, E.: Introductory Functional Analysis with Applications. Wiley, New York (1978)zbMATHGoogle Scholar
  19. 19.
    Lee, C.K., Liu, X., Fan, S.C.: Local multiquadric approximation for solving boundary value problems. Comput. Mech. 30, 396–409 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Liszka, T.: An interpolation method for an irregular net of nodes. Int. J. Numer. Meth. Eng. 20, 1599–1612 (1984)CrossRefzbMATHGoogle Scholar
  21. 21.
    Liu, W., Jun, S., Zhang, Y.: Reproducing kernel particle methods. Int. J. Numer. Methods Fluids 20, 1081–1106 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Micchelli, C.: Interpolation of scattered data: distance matrices and conditionally positive definite functions. Constr. Approx. 2(1), 11–22 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Nayroles, B., Touzot, G., Villon, P.: Generalizing the finite element method: diffuse approximation and diffuse elements. Comput. Mech. 10, 307–318 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Onate, E., Idelsohn, S., Zienkiewicz, O.C., Taylor, R.L.: A finite point method in computational mechanics, application to convective transport and fluid flow. Int. J. Numer. Meth. Eng. 39, 3839–3866 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Ramezani, M., Dehghan, M., Razzaghi, M.: Combined finite difference and spectral methods for the numerical solution of hyperbolic equation with an integral condition. Numer. Methods Partial Differ. Equ. 24, 1–8 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Saadatmandi, A., Dehghan, M.: Numerical solution of the one-dimensional wave equation with an integral condition. Numer. Methods Partial Differ. Equ. 23, 282–292 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Sarabadan, S., Shahrezaee, M., Rad, J.A., Parand, K.: Numerical solution of Maxwell equations using local weak form meshless techniques. J. Math. Comput. Sci. 13, 168–185 (2014)CrossRefGoogle Scholar
  28. 28.
    Shakeri, F., Dehghan, M.: The method of lines for solution of the one-dimensional wave equation subject to an integral conservation condition. Comput. Math. Appl. 56, 2175–2188 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Shingmin, W., Yanping, L.: A numerical method for the diffusion equation with nonlocal boundary specifications. Int. J. Eng. Sci. 28, 543–546 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Shu, C., Ding, H., Yeo, K.S.: Solution of partial differential equations by a global radial basis function-based differential quadrature method. Eng. Anal. Bound. Element 28, 1217–1226 (2004)CrossRefzbMATHGoogle Scholar
  31. 31.
    Tatari, M., Dehghan, M.: On the solution of the non-local parabolic partial differential equations via radial basis functions. Appl. Math. Model. 33, 1729–1738 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Wendland, H.: Piecewise polynomial, positive definite and compactly supported radial functions of minimal degree. Adv. Comput. Math. 4(4), 389–396 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Wu, Z.M.: Radial basis function scattered data interpolation and the meshless method of numerical solution of PDEs. Chin. J. Eng. Math. 19(2), 1–12 (2002)MathSciNetzbMATHGoogle Scholar
  34. 34.
    Wu, Z.M., Schaback, R.: Local error estimates for radial basis function interpolation of scattered data. IMA J. Numer. Anal. 13(1), 13–27 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Zerroukat, M., Power, H., Chen, C.S.: A numerical method for heat transfer problem using collocation and radial basis functions. Int. J. Numer. Methods Eng. 42, 1263–1278 (1992)CrossRefzbMATHGoogle Scholar

Copyright information

© Sociedad Española de Matemática Aplicada 2018

Authors and Affiliations

  1. 1.Department of Mathematics, Faculty of Mathematical SciencesAlzahra UniversityTehranIran
  2. 2.Faculty of Mathematical Sciences and ComputerKharazmi UniversityTehranIran

Personalised recommendations